Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 35, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Aug 22, 2008, 5:10 AM CDT. It took effect at Aug 22, 2008, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 5:10 AM CDT (10:10 UTC)
- In effect from
- Aug 22, 2008, 7:00 PM CDT
- Expired
- Aug 22, 2008, 10:06 AM CDT
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KMOB 221010 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 510 AM CDT FRI AUG 22 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND WILL LIKELY BE UPGRADED TO A TROPICAL STORM WATCH LATER TODAY AS TROPICAL STORM FAY CONTINUES ON A WESTWARD TRACK. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD LATER TODAY AND TONIGHT AS TROPICAL STORM FAY APPROACHES FROM THE EAST. STAY TUNED FOR FURTHER UPDATES OR ADVISORIES THROUGHOUT THE DAY FROM THE NATIONAL HURRICANE CENTER PERTAINING TO THE TRACK AND STRENGTH OF TROPICAL STORM FAY. GMZ630-650-655-670-675-221815- /O.NEW.KMOB.SC.Y.0035.080823T0000Z-080825T0000Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 510 AM CDT FRI AUG 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY... ..A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND WILL LIKELY BE UPGRADED TO A TROPICAL STORM WATCH LATER TODAY AS TROPICAL STORM FAY CONTINUES ON A WESTWARD TRACK. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD LATER TODAY AND TONIGHT AS TROPICAL STORM FAY APPROACHES FROM THE EAST. STAY TUNED FOR FURTHER UPDATES OR ADVISORIES THROUGHOUT THE DAY FROM THE NATIONAL HURRICANE CENTER PERTAINING TO THE TRACK AND STRENGTH OF TROPICAL STORM FAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS74 KMOB 221506 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1006 AM CDT FRI AUG 22 2008 ...A TROPICAL STORM WATCH IS IN EFFECT FOR ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS... .AS FAY APPROACHES THE AREA...WINDS AND SEAS WILL INCREASE. A TROPICAL STORM WATCH HAS BEEN ISSUED FOR ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. GMZ630-650-655-670-675-221615- /O.CAN.KMOB.SC.Y.0035.080823T0000Z-080825T0000Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1006 AM CDT FRI AUG 22 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. AS FAY APPROACHES THE AREA...WINDS AND SEAS WILL CONTINUE TO INCREASE. A TROPICAL STORM WATCH HAS BEEN ISSUED FOR ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 11:30 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 21, 11:30 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CDT THU AUG 21 2008
.UPDATE...WILL UPDATE ZONES SHORTLY TO REMOVE EVENING WORDING WITH
REGARD TO SHRA/TSRA. STILL HAVE ONGOING CONVECTION...PRIMARILY OVER
MISSISSIPPI ZONES AND POINTS WESTWARD...SO WILL LEAVE A SLIGHT POP
ALL ZONES FOR THE OVERNIGHT. OTHERWISE...NO CHANGES FOR REMAINDER OF
THE NIGHT.
NO MAJOR CHANGES TO FCST TRACK...TIMING AND INTENSITY OF FAY WITH
10 PM NHC ADVSY. NHC NOW FCST FAY TO MAINTAIN STORM INTENSITY OF 35
KNOTS ALONG THE PANHANDLE COAST VS. THE TROPICAL DEPRESSION EARLIER
FCST. THIS WILL RESULT IN VERY LITTLE TO NO CHANGE WITH THE IMPACTS
EXPECTED ACROSS OUR AREA DUE TO FAY. THE PRIMARY HAZARD WILL
CONTINUE TO BE EXCESSIVE RAINFALL EXPECTED FROM SATURDAY NIGHT
THROUGH MONDAY.
12/DS
.SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS...A
WEAKLY ORGANIZED LOW WAS ANALYZED OVER SW CA...WITH ANOTHER OVER THE
NORTH ATLANTIC HIGH PRESSURE WAS ANALYZED OVER THE SW CONUS/MEX
BORDER...AND ALSO OVER THE FL PANHANDLE WITH A RIDGE RUNNING NORTH.
THE SYSTEM OVER THE PLAINS YESTERDAY IS MOVING NORTHEAST...OVER THE
MID/UPPER MISS RIVER VALLEY. FAY HAS STARTED MOVING WESTWARD THIS
AFTERNOON...WITH THE EYE MOVING OVER THE NW FL ATLANTIC COAST.
LOOKING AT THE LOWER LEVELS OF THE TROPOSPHERE...THERE IS A WEAKLY
ORGANIZED LINE OVER EASTERN MS TO THE MS GULF COAST. WINDS HAVE GONE
DIRECT NORTHERLY IN THE LOWEST 5K ON THE KEVX VWP...THOUGH THE KMOB
IS STILL SHOWING A LIGHT NE. MOISTURE...WELL...WITH SYSTEMS TO THE NW
AND E...THERE IS CURRENTLY A VERY SOUPY AIRMASS OVER THE FA.
&&
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THROUGH THE SHORT
TERM...FAY APPROACHES THE FA...WITH CURRENT THINKING THAT THE EASTERN
REGIONS OF THE FA WILL START SEEING WINDS 20KTS+ SATURDAY
MORNING...REACHING THE WESTERN EDGES OF THE FA BY EARLY AFTERNOON AS
THE CENTER OF FAYS CIRCULATION BEGINS MOVING OVER THE FL PANHANDLE.
CURRENT FORECAST DOES NOT HAVE THE CENTER OF FAY OVER THE GULF WATERS
AS IT APPROACHES THE FA...SO DO NOT ANTICIPATE ANY STRENGTHENING AS
IT MOVES OVER THE FA...SO AM NOT EXPECTING WIDESPREAD WIND PROBLEMS.
AM EXPECTING THE DRAW OF GULF MOISTURE TO POSSIBLY START CREATING
FLOODING PROBLEMS AS EARLY AS SATURDAY AFTERNOON...MAINLY SE OF
I-65...SO HAVE PUT A FF WATCH FOR THIS AREA. ALL IN ALL...A PRETTY
STRAIGHT FORWARD FORECAST. JUST AN INCREASE IN BOOK-KEEPING.
&&
.LONG TERM...THERE IS STILL SOME UNCERTAINTY WITH THE PATH...ALONG
WITH SOME GUIDANCE INDICATING SOME NOODLING OF FAY OVER MS THE FIRST
HALF OF THE WEEK. HAVE LITTLE CONFIDENCE IN THE FORECAST AFTER THE
SHORT TERM BECAUSE OF THIS UNCERTAINTY. HAVE LEFT THE PREVIOUS
EXTENDED PRETTY MUCH AS IS EXCEPT TO BLEND WITH THE SHORT TERM.
&&
.AVIATION...VFR CONDITIONS NEXT 24 HOURS...BUT WORSENING CONDITIONS
EXPECTED FRIDAY NIGHT INTO SATURDAY AS AFFECTS OF FAY APPROACH FROM
THE EAST.
&&
.MARINE...TROPICAL STORM FAY IS FORECAST TO CONTINUE MOVING VERY
SLOWLY TO THE WEST ACROSS NORTHERN FLORIDA TONIGHT...MOVING SLOWLY
WEST ALONG THE WESTERN FLORIDA PANHANDLE THROUGH SATURDAY AS A
TROPICAL DEPRESSION. FAY WILL BRING INCREASING WINDS OVER THE GULF
COASTAL WATERS OF NORTHWEST FLORIDA AND ALABAMA THIS WEEKEND. MARINE
INTERESTS SHOULD CLOSELY MONITOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE ON THE TRACK AND STRENGTH OF FAY THROUGH
THIS WEEKEND.
&&
.FIRE WEATHER...WEATHER THROUGH THE WEEKEND INTO THE COMING WEEK
WILL BE DOMINATED BY THE PASSAGE OF FAY THIS WEEKEND. LOW LEVEL
NORTHEASTERLY WINDS WILL INCREASE FROM THE EAST STARTING FRIDAY
AFTERNOON INTO FRIDAY NIGHT...WITH THE HIGHER WINDS REACHING
SOUTHEAST MISSISSIPPI BY MIDNIGHT FRIDAY. THE HEAVIER RAINS ARE
EXPECTED AS THE CENTER OF THE SYSTEM PASSES ......WITH LARGE AMOUNTS
EXPECTED. FAY WILL PASS GENERALLY WEST OF THE AREA BY TUESDAY...BUT
THERE ARE STILL QUESTIONS ON THE POSSIBILITY OF FAY MEANDERING
AROUND OVER THE AREA LONGER NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 89 72 85 74 / 20 20 40 60 60
PENSACOLA 75 91 73 86 75 / 20 30 60 70 70
DESTIN 74 87 74 84 75 / 30 60 80 80 70
EVERGREEN 72 87 73 83 73 / 20 40 60 80 80
WAYNESBORO 72 90 72 85 71 / 20 30 30 70 60
CAMDEN 71 88 73 84 73 / 20 40 50 80 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 1 PM SATURDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
AND ESCAMBIA.
FL...FLASH FLOOD WATCH FROM 1 PM SATURDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 21, 11:55 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 PM CDT THU AUG 21 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1155 PM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER PARTS OF INTERIOR SOUTHEAST MISSISSIPPI THROUGH THE EARLY MORNING HOURS THEN GRADUALLY DISSIPATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TROPICAL STORM FAY IS FORECAST TO MOVE FROM NORTHEAST FLORIDA BACK TO THE WEST...REMAINING A WEAK TROPICAL STORM FRIDAY THROUGH LATE SATURDAY AS IT SKIRTS THE FLORIDA PANHANDLE COAST FROM APALACHICOLA TO PENSACOLA. FAY IS THEN EXPECTED TO MOVE INTO SOUTHERN ALABAMA EARLY ON SUNDAY AS A TROPICAL DEPRESSION...AND CONTINUE INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI LATE SUNDAY INTO MONDAY. ON THE LATEST FORECAST TRACK...THE PRIMARY HAZARD WOULD BE EXCESSIVE RAINFALL SATURDAY NIGHT THROUGH MONDAY. IT IS NOT OUT OF THE QUESTION WE COULD SEE SOME 15 INCHES OF RAINFALL OVER SOME AREAS...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RAINFALL AMOUNTS OF THIS MAGNITUDE COULD RESULT IN SIGNIFICANT FLASH FLOODING IMPACTS STARTING SATURDAY NIGHT AND LINGERING THROUGH MONDAY...WITH WIDESPREAD FLOODING OF RIVERS AND STREAMS CONTINUING WELL INTO NEXT WEEK. IN ADDITION TO THE HEAVY RAINFALL THREAT OVER THE LAND AREAS...FAY COULD PRODUCE EXTENDED PERIODS OF GUSTY WINDS FROM 30 TO 35 KNOTS OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...AS WELL AS ROUGH SURF CONDITIONS ALONG THE GULF BEACHES. MARINE INTERESTS SHOULD KEEP A CLOSE EYE ON THE FORECAST TRACK OF FAY THROUGH THIS WEEKEND. THERE IS UNCERTAINTY IN THIS FORECAST...ESPECIALLY OVER THE WEEKEND. ANY LARGE DEVIATION...ESPECIALLY A MORE SOUTHERLY TRACK WITH FAY...WILL RESULT IN A STRONGER STORM SYSTEM AND WILL HAVE GREATER IMPACTS ON OUR LOCAL FORECAST FOR THE WEEKEND. STAY TUNED FOR ADDITIONAL FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH FRIDAY. ACTIVATION MAY BE NEEDED THIS WEEKEND.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:46 AM CDT | Tropical Storm Watch | MOB | 12 hr | |
| Aug 22, 3:11 PM CDT | Hurricane Local Statement | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 32 hr |
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.